Jump to content
Mental Support Community

Medication


Recommended Posts

I have had a number of antidepressants in the past but have not had any benefit from them. At the moment I am utterly desperate and cannot cope, my G.P. has been badgering me to try taking Cymbalta but I am too afraid of the side effects and everything seems so hopeless, no future there seems no point in trying anything. I have just finish a number of CBT sessions but found they made me feel worse pointing out my inadequates in situations.

Does anybody else feel utterly defeated.

Link to comment
Share on other sites

I hear you, Desperate. But are you seeing a Psychiatrist? I think it is very important to see one. I think there is a place for general practitioner Dr's to prescribe occasional sleep aids and a mild anti depressant. But when it becomes a problem in how you tolerate and behave on them then I think it is time to see a Professional, a specialist...

Link to comment
Share on other sites

Guest SomethingOrOther

Hi Desperate,

I'm sorry you're feeling so defeated now. I started to take an antidepressant a while ago and they fortunately help me a bit, but I know with the same med it's not the same for everyone. However I read that there's also some differences in the side effects they can have. Did you experience a lot of side effects with your last meds?

I've only read books about it, but I don't think Cbt should actually point out your flaws to you. Is it that you feel to low to find a realistic way to change your negative thinking, perhaps? Maybe that CBT trainee didn't have enough experience about what you can achieve in what sort of time?

S.

Link to comment
Share on other sites

I was on Cymbalta and had very few side-effects in fact nothing that I can remember. (It didn't help me, but that's another matter, my BP is treatment-resistant.) Why not give it a try, what do you have to lose? You can always stop if it is awful - and it might just work.

Try not to give up in the search for an effective AD? I've had to try around 20 over the years (that is unusual, btw) to find one that works, but these days, things are good.

Link to comment
Share on other sites

Hi Desperate,

I can understand where you are coming from here.

I have always been extra sensitive to side effects and i'm always worried about any adverse effect medication may have, to the point where i often study the workings of the medication and work out medical solutions (which i constantly annoy my doctor with until he prescribes something to deal with the potential side effects). In reality i have only ever had one AP medication that i was prescribed that gave me bad side effects, and APs work differently to ADs.

Is there any side effects in particular that you are aftaid of?

Don't let yourself be defeated, there are medications available (on request) to deal with certain side effects. Oh and something else to note... Thinking you will have side effects from a medication can actually increase the chances you will whilst thinking you won't have side effects will actually decrease the chances. (Mind over matter)..

Take Care :)

Link to comment
Share on other sites

  • 2 weeks later...
When depression is resistant to ad's it can occasionally be caused by hypothyroid. Especially if you have a family history of hypothyroidism.

Very, VERY relevant point. :) Always worth getting it checked. One pdoc gave me a statistic that around 10% of hospitalised depressions are thyroid-related. It's a very simple hormone replacement treatment.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...